# SDR 99ZZZX110

- Difficulty date: August 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1503Z
- Make and model: Beech N35
- Aircraft serial: D6825
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Hose
- Part number: AN627021312
- Condition: Failed
- Location: Fuel System
- Stage of operation: LD
- Nature of condition: K, B, A
- Precautionary procedure: O

## Discrepancy

AFTER STARTING ENGINE AND TAXIING DOWN TO TAKEOFF.  AT TAKEOFF, PILOT REPORTED HE SMELLED SMOKE, BUT THOUGHT IT MAY BE PAINT BURNING OFF EXHAUST BECAUSE ACFT HAD JUST BEEN PAINTED.  ON APPROACH FOR LANDING, CHT WAS HIGHER THAN NORMAL SO PILOT REPORTED OPENING COWL FLAPS.  ON LANDING, PILOT SAW FLAMES COMING OUT OF ENG COWLING.   FIRE EXTINGUISHED.  UPON INVEST, APPEARS FIRE STARTED AT FUEL LINE THAT COMES OUT OF FUEL CONTROL TO BLKHD FITTING AT TUNNEL AREA FOR FUEL PRESS GAUGE.  HOSE LOOKS LIKE IT SPLIT IN THE MIDDLE AND SPRAYED FUEL BACK ONTO MUFFLER AND KEEL AREA OF NOSE WW AREA.  IN TURN, WHEN COWL FLAPS WERE OPEN, ACTED AS AN ACETYLENE EFFECT AND BURNED THRU KEEL AREA THAT MELTED STEERING ROD IN HALF.
